MAUDE Adverse Event Report: HOLOGIC, INC. NOVASURE; DEVICE, THERMAL ABLATION, ENDOMETRIAL

HOLOGIC, INC. NOVASURE; DEVICE, THERMAL ABLATION, ENDOMETRIAL
Model Number NOVASURE CONTROLLER
Medical Device Problem Code Temperature Problem (3022)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/24/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device involved in this event was not returned for evaluation purposes therefore visual and functional analysis of the product could not be performed.We are unable to confirm a relationship between the device and the issue reported and a definitive root cause for the reported event could not be determined.The information obtained during complaint investigation will be included in our global complaint trending and product surveillance will continue to monitor complaints of this type for adverse trends.If the product is received or additional information is obtained, the investigation will be reopened accordingly per standard operating procedure.A device history record (dhr) review was conducted for the reported lot/serial number.The device was released meeting all qa specifications.We are currently unable to establish a relationship between the device and the issue reported.3 affected items were used in this event that were reported to the fda under : 1222780-2021-00126 : novasure rf controller model 10, 1222780-2021-00127 : novasure suresound 2007, 1222780-2021-00128 : novasure suresound 2007.
 
Event or Problem Description
It was reported that during a novasure procedure the device started getting hot for a few seconds prior to the ablation.No injury to the patient or user was reported.Another novasure was used and after the procedure a hole in the array was observed.No more information is available.
 
Additional Manufacturer Narrative
The novasure rfc system was evaluated by manufacturing operations on (b)(6) 2021.The rfc unit was returned due to a potential issue, described by the end user as the rf power output enabling spontaneously when the disposable hand piece is installed.A visual inspection was completed; there were no obvious signs of damage or misuse observed.The rfc device was subjected to functional testing and passed all final inspection tests and high pot electrical safety testing.There was no fault observed on the returned system.The reported complaint has been not confirmed at this time, it is not possible to identify the root cause of the reported complaint.Hologic has previously found system fault 002 failures to be related to a memory corruption issue in the software.The device history record was reviewed for this serial number, the device was released meeting all inspection criteria.Hologic will continue to track and trend this failure mode.A device history record (dhr) review was conducted for the reported lot/serial number.The device was released meeting all qa specifications.We are currently unable to establish a relationship between the device and the issue reported.

Brand Name
NOVASURE
Common Device Name
DEVICE, THERMAL ABLATION, ENDOMETRIAL
Manufacturer (Section D)
HOLOGIC, INC.
250 campus drive
marlborough, MA 01752
MDR Report Key11962625
Report Number1222780-2021-00126
Device Sequence Number19895309
Product Code MNB
UDI-Device Identifier15420045500860
UDI-Public(01)15420045500860(11)171216
Combination Product (Y/N)N
Initial Reporter StateND
Initial Reporter CountryUS
PMA/510(K) Number
P010013
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNOVASURE CONTROLLER
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 05/24/2021
Supplement Date Received by Manufacturer05/24/2021
Initial Report FDA Received Date06/08/2021
Supplement Report FDA Received Date06/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOVASURE SURESOUND NS2007; NOVASURE SURESOUND NS2007
Outcome Attributed to Adverse Event Other;